Our Beagle World Forums banner
1 - 10 of 10 Posts

·
Registered
Joined
·
1,239 Posts
Discussion Starter · #1 ·
The labs vet has them on aspirin therapy and they get 2 adult aspirin each morning. I give them to them in bread and Duke gets some plain bread at the same time. Well Saturday morning, Cassie dropped her bread and Duke ate it!

It was before my vet was open and I called one of the emergency vets and they told me to make him throw up, which I did and they said he would be fine, which he was. He was very playfl and active the rest of the day. Then around 5, he threw up again and I thought it was remnants from the peroxide. Then at 8 he threw up and there was blood in it! I freaked and we took him straight to the er vet (not the same one I had called that morning).

They checked him out and gave him iv fluids (though he wasn't dehydrated, they wanted to avoid that problem) and they gave me two different pills for his gi tract and stomach. They said I could leave him for them to monitor or take him home and watch him. We took him home. He was fine all night, never threw up again and yesterday he woke up and chased Kitty right off the bat and was normal Duke all day. His pee and poop were normal, there was no drooling, he was hungry and he chomped down every time I fed him his bland rice/chicken diet (which he loves). He played and acted like nothing had happened.

His normal vet is on vacay and won't be back until next week. I could take him to another vet, but she knows Duke and I really like her and she takes time to answer my questions and explain things to me. We have 6 more days of meds to go. I'm wondering if he continues to show no signs of ill-affect if I can wait to take him to his normal vet, or do you think I should get him in to one of the others this week?

I'm so scared, even though he is fine now and I can't even explain the guilt I feel for letting this happen. From now on, when the labs get their meds (which we are thinking of changing anyhow), Duke will be locked up in another room. I love this little guy so much and the thought of losing him so soon just ripped me apart. I'm just worried about any long-term effects this may have caused and want to make sure we are on the lookout for any symptoms of that. Any advice would be welcome.
 

·
Banned
Joined
·
5,083 Posts
I don't have any experience with dogs and aspirin but wanted to say accidents happen!

I'm sorry to hear you had not one, but two scares but you reacted like a loving, responsible beagle owner by doing everything you did.

I am very happy to hear that Duke is acting normal today...that's a great sign that he'll have no lasting affects. /forums/images/%%GRAEMLIN_URL%%/smile.gif
 

·
Registered
Joined
·
1,239 Posts
Discussion Starter · #4 ·
He actually has been normal for 2 days. This happened Sat. and he was great all day and night yesterday and this morning. I'm hoping it's a good sign, but still want his vet to reassure me.
 

·
Premium Member
Joined
·
2,799 Posts
Shew, glad he is ok!!

What are they taking the Aspirin for? Aspirin can cause tummy upsets if taken for long periods. Is it for Arthritis?
 

·
Banned
Joined
·
32,140 Posts
I'm glad to hear he's OK! I know that aspirin can cause stomach problems sometimes. I would guess that the extra dosage along with the vomiting just irritated poor Duke's tummy. Give him some extra belly rubs and Beagle kisses from me and Jersey!
 

·
Premium Member
Joined
·
1,632 Posts
I am sure he will be fine. I mean, how long did he have it in his system? Did he get one pill or two? Sydney always doesn the same if Spencer gets meds, she is right there waiting for some (I use cheese). She has been close before when he would spit them out so now I just put them down his throat.
 
1 - 10 of 10 Posts
Top